MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT INVISIKNOT ANKLE FRACTURE; WASHER, BOLT NUT

SMITH & NEPHEW, INC. KIT INVISIKNOT ANKLE FRACTURE; WASHER, BOLT NUT
Model Number 72204834
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during surgery, the packaging of the invisiknot ankle fracture tore when it was going to be used and it got unsterile.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The clear plastic packaging has been torn up from the bottom.It ripped away from the poly backing about 1/4 of the way up from the bottom of the package.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of packaging sequence found that operator must verify that the pouches are free of pin holes, cuts, particles and supplier seal defects, and in addition, when sealing the pouches every pouch must be inspected.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include applying excessive force during package removal or rough handling.No containment or corrective actions are recommended at this time.

Brand Name
KIT INVISIKNOT ANKLE FRACTURE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12380014
Report Number1219602-2021-01805
Device Sequence Number4333332
Product Code HTN
UDI-Device Identifier00885556640227
UDI-Public00885556640227
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K162996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model Number72204834
Device Catalogue Number72204834
Device Lot Number50942919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown